Alert archive / Alabama / Flash Flood Warnings in 2024

Flash Flood Warning 19, NWS Mobile, AL

June 2, 2024Baldwin County, Alabama

NWS Mobile, AL issued this flash flood warning at Jun 2, 2024, 4:36 PM CDT for Baldwin County, Alabama. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2024, 4:36 PM CDT (21:36 UTC)
Expired
Jun 2, 2024, 5:54 PM CDT
In force
78 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 57 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2024-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2024-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

276 
WGUS54 KMOB 022136
FFWMOB
ALC003-022330-
/O.NEW.KMOB.FF.W.0019.240602T2136Z-240602T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
436 PM CDT Sun Jun 2 2024

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  South Central Baldwin County in southwestern Alabama...

* Until 630 PM CDT.

* At 436 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Foley, Summerdale and Silverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3040 8769 3040 8771 3051 8782 3056 8774
      3044 8761

FLASH FLOOD...RADAR INDICATED

$$
1 follow-up statement
447 
WGUS74 KMOB 022254
FFSMOB

Flash Flood Statement
National Weather Service Mobile AL
554 PM CDT Sun Jun 2 2024

ALC003-022304-
/O.CAN.KMOB.FF.W.0019.000000T0000Z-240602T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-
554 PM CDT Sun Jun 2 2024

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL BALDWIN 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat.

&&

LAT...LON 3040 8769 3040 8771 3051 8782 3056 8774
      3044 8761

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 4:05 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 2, 4:05 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
405 PM CDT Sun Jun 2 2024

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
(Now through Monday)
Issued at 405 PM CDT Sun Jun 2 2024

Northwest flow aloft prevails through Monday as an upper ridge
momentarily builds over the western Gulf region and an upper
shortwave lifts east-northeastward from the southern Great Plains
reaching the mid/lower MS River regions by late Monday evening. With
surface ridging off our our east, a light southerly surface wind
will persist, thus maintaining low-level Gulf moisture through the
period. Expect Isolated to scattered showers and storms early this
evening to dissipate with loss of daytime heating, with any
lingering storms become focused offshore over the marine waters
overnight. Low temperatures tonight fall into the middle 60s and
lower 70s with patchy fog development expected north of I-10. With
high temperatures Monday climbing into the mid 80s, isolated to
scattered showers and storms area forecast near the coast to start
off the day that will spread inland. With the approach of the upper
shortwave, convective coverage will increase to scattered by early
to mid afternoon. Weak shear and moderate instability suggests
storms should again be more typical pulse-type summertime storms,
with potential for brief heavy rainfall, gusty winds, and frequent
lightning. A High risk of rip currents remains in place through
tonight, becoming a moderate risk for Monday. /22

&&

.LONG TERM...
(Monday night through Sunday)
Issued at 405 PM CDT Sun Jun 2 2024

Daily chances for showers and storms will continue through most
of the upcoming week. A westerly to northwesterly flow aloft
towards the beginning of the period becomes more northwesterly
during the middle to latter part of this week as the local area
becomes positioned in between an upper ridge to our west and a
digging upper trough over the north and eastern US. Several
shortwaves are expected to move within this west to northwesterly
flow through the period which will aid in the development of isolated
to scattered showers and storms each day. Timing still remains a
challenge with regards to when the best coverage of storms will
develop as this largely depends on when the shortwaves pass
overhead. It is possible that we could also see an MCS develop
and push through the area during middle part of the week given the
northwesterly flow aloft. Down at the surface, high pressure
remains in place over the western Atlantic and eastern Gulf with a
light onshore flow continually ushering in warm, moist air off
the Gulf waters. Later in the week and into the early part of the
weekend, a late season cold front is expected to approach and push
into the area. NBM rain chances have increased in this
afternoon's forecast with most areas now seeing isolated to
scattered PoPs on Friday, but there is still quite a bit of
uncertainty with the timing of the frontal passage among global
guidance. As we draw closer to this event, rain chances will
likely continue to trend upwards given the better moisture and
forcing along the front.

Temperatures will be hot this week with highs generally in the
upper 80s and lower 90s. Lows will be mild with temperatures
falling into the upper 60s and 70s most nights. /14

&&

.MARINE...
Issued at 405 PM CDT Sun Jun 2 2024

No significant marine impacts expected throughout the week
as a light onshore flow prevails through midweek and then shifts
westerly late in the week. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      71  87  71  87  72  89  73  89 /  20  40  10  30  10  20  20  40
Pensacola   73  85  74  87  75  87  75  88 /  30  40  10  30  10  20  20  50
Destin      74  85  75  87  75  87  76  87 /  30  40  10  30  10  20  20  40
Evergreen   66  88  68  89  68  91  70  91 /  40  40  10  40  10  20  30  50
Waynesboro  67  88  69  89  70  91  70  91 /  20  40  20  40  10  20  30  40
Camden      66  87  68  88  68  90  70  89 /  30  40  20  40  10  20  40  50
Crestview   66  88  67  90  67  91  70  91 /  20  40  10  30  10  20  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:25 PM CDTAreal Flood AdvisoryMOBBaldwin11 min

Nearby

Flash Flood Warnings in Alabama, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.